Thunderstorm Wind, Erie
- When
- July 29, 7:40 PM EST
- Where
- Erie County, Erie
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.117, -80.083
Thunderstorm winds downed two trees.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 29, 6:55 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT MON JUL 29 2002 SENDING OUT AN UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR NORTHWEST PENNSYLVANIA. DROPPED PORTION OF WATCH IN THE WEST. ZONE FORECASTS WILL BE OUT SHORTLY. .CLE... OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT...EXCEPT WESTERN THIRD. PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT. LOMBARDY
OHZ006>014-017>023-027>033-036>038-047-089-292230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 544 PM EDT MON JUL 29 2002 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN OHIO AND ADJACENT LAKE ERIE. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS NORTHERN OHIO THIS AFTERNOON AND EVENING. THE STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS AS THE STORMS MOVE THROUGH THE AREA. DANGEROUS FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE STORMS. BE SURE TO MOVE INDOORS TO PROTECT YOURSELF FROM THE DANGERS OF THUNDERSTORMS WELL BEFORE THE STORMS REACH YOUR AREA. BE SURE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS DANGEROUS WEATHER SITUATION. LOMBARDY
The Buffalo radar (KBUF), 144 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed two trees.
Thunderstorm winds downed many trees across the county.
Thunderstorm winds downed many trees across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307724, 5307723, 5307725.